PDA

View Full Version : YAY NEW SNAKE! BOOO - Respiratory Infection?



blackwoodwolf
04-08-2008, 11:13 PM
Hey guys - I just recently adopted/rescued a 5'+ RTB, who is an absolute doll, and I love to death. It seems, however, that he has a bit of a respiratory infection; I'm going to take him back and have him medicated and such (since they have a health guarantee, it wont run me anything, thank goodness, and he'll feel much better).

My question; is there anything I can do to make him more comfortable until I am able to take him back to be cared for? (Have to make an appointment.)

Trulyrare
04-13-2008, 02:40 AM
Keep an eye on him. espically if he's to the point of blowing "snot".

Koda
04-13-2008, 12:38 PM
Up his temps just a bit.

blackwoodwolf
04-13-2008, 07:44 PM
:D Thanks guys. I upped his temperatures (it helps that its been quite a bit warmer out, hehe), and have been giving him subcutaneous Fortaz injections every 72 hours. Buddy seems to be doing quite a bit better, though I'm going to keep up with it for next week and a half. :D

Trulyrare
04-13-2008, 07:45 PM
As long as its eating for you, it will hopefully be getting better. I hope its able to fight it off. Ive seen af ew snakes who couldnt shake it. But as long as he's in good hands :D

SCB
04-13-2008, 07:53 PM
I've had it happen only a couple times cycling my boas at cooler temps. In the past I've used Baytril every other day with sub cutaneous injections in the front 3rd portion of the snake and alternating sides (right of the spine, then left).

Also, at the first sign or even if I suspect anything I up the ambient temp into the 85 degree range.

blackwoodwolf
04-13-2008, 08:59 PM
He's been sitting between 85 and 90 for the past few days, and seems to be doing well - at first he was staying on the cooler side of the tank, but now he's basking under the heat lamps. He ate readily yesterday (woo-hoo!), and hasn't had any issues with keeping it down. He's still a little wheezy, but no more 'foaming' at the mouth, which I'm very relieved about.

I didn't know about switching sides, though I've been injecting in the first third of the body. What's the reasoning behind that, just out of curiosity?

SCB
04-14-2008, 06:25 PM
For some reason, the injection sites when using Baytril can get irritated and inflamed; commonly referred to as "Baytril burns." I am not a vet so that's as much as I know. I have used Fortaz on a rescue animal a few years back so the memory is fuzzy.